MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1550275-33
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.It should be noted, the xience sierra everolimus eluting coronary stent system instructions for use states: do not prepare or pre-inflate the delivery system prior to stent deployment other than as directed.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely the inadvertent dilation of the balloon (against instructions for use) caused the stent to interact with the guiding catheter during advancement.It is likely the interaction with the guiding catheter caused the reported stent dislodgement.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a concentric lesion in the proximal to mid left anterior descending coronary artery with mild tortuosity, mild calcification and 99% stenosis.A 2.75 x 33 mm xience sierra stent delivery system (sds) was attempted to be advanced with no reported resistance; however, on angiography it was noted that the stent was not mounted on the balloon and had dislodged in the guiding catheter.The dislodged stent was retrieved by simply removing the guiding catheter, and the procedure successfully completed with a new 2.75 x 33mm xience sierra sds.On review of angiography one day post procedure, it was noted that the sds had inadvertently been dilated during the procedure, and the stent was no longer mounted on the balloon during advancement to the lesion.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8383943
Report Number2024168-2019-01611
Device Sequence Number1991025
Product Code NIQ
UDI-Device Identifier08717648227219
UDI-Public08717648227219
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2019
Device Catalogue Number1550275-33
Device Lot Number804234A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2019
Initial Report FDA Received Date03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1